Tuesday, August 19, 2008

What Side Effects???

It’s almost football season again … and you know what that means …. An incessant amount of commercials about drugs for ailments we didn’t even know were real illnesses! “Do you burp? Well, have we got a cure for you!” Wait a minute … burping is an illness? Man, then my burping illness must be in the advanced stages!

Seriously, we Americans must be the biggest hypochondriacs in the whole world … either that, or these drug companies are successfully implementing hypnotic suggestion in their commercials.

But, I love watching these commercials. Why? Because I enjoy how the first half of the commercial is about how great the drug is, and the second half of the commercial consists of the narrator reading a list of potential side effects while the video is of the person enjoying his/her time frolicking in a country field. Seriously, have you heard some of these side effects?

For instance, Lipitor is a pretty popular drug on the market right now. It apparently helps to lower cholesterol … which is fine, if you don’t mind the breakdown of skeletal muscle tissue, which can lead to kidney failure. Seriously, I’m not making this up!

How about Flonase? Sure, this one helps with chronic nasal congestion. The only thing you have to worry about is severe or ongoing nose bleed, vision problems, sores in the nose that won't heal, fever, chills, body aches, or flu symptoms. You know what, I think I’ll breathe out of my mouth, thank you!

You can find out more about prescription drugs here, if you want: http://www.drugs.com/alpha/f1.html

11 comments:

Sunshine said...

the viagra commercials get me... considering I am usually watching football all day long... how many men out there need the stuff???

Jeff said...

Ever notice how many have diarrhea as a side effect? That drug-induced woody doesn't do much good when it brings the bubbly.

By the way, awesome picture of the Drew Carey Show. If it weren't for the tan, it would be impossible to tell the difference.

Ink and Stone said...

I take Vytorin... similar side effects as Lipitor. Makes me not want to take it anymore.

Sometimes I think the drug companies create 'medicine' that heals one thing but cause problems in another to keep us coming back to them for 'treatments'. Or maybe I'm just paranoid.

El Padrino said...

this is why im drug free

couple of tylenol's once in awhile is about it

minijonb said...

i've been using Zicam the past week or so to clear my sinuses. i'm pretty sure this drug will kill me.

Lionitt said...

I love the fact that almost every pain reliever on the planet contributes to liver destruction. Knowing this, I just drink more when in pain - at least this way, I get to enjoy my pain relief while destroying the liver.

The Rev said...

Legalize medicinal marijuana!

Only side effects... eating too many cookies and laughing much more than usual at George Carlin jokes.

Los said...

Sunshine - By the sounds of it, quite a few ...

Jeff - Ewww!

Ink - Some have their uses, I guess.

ElP - Me too, brotha!

Minijonb - that's the spirit!

Lionitt - most of the drugs are probably not necessary, either.

Rev - Sounds like you need a trip to Amsterdam ...

Alaina said...

I love the "may cause anal leakage". I crack up every time.

Then I go curl into the fetal position and cry.

Rhonda said...

I think my favorite is with anti-depressants. They may cause weight gain. Okay, hating oneself is, many times, the reason for the onset of the depression. So, hey, let's make these people hate themselves even more, that'll help!

dark_one said...

My name is Laura Arena and i would like to show you my personal experience with Lipitor.

I am 58 years old. Have been on Lipitor for 6 months now. It did lower my total cholesterol from 235 to 200.

I have experienced some of these side effects-
After three months on Lipitor, I started to feel like an airhead -- slightly dizzy virtually all the time and frequently unable to think clearly. I actually started to wonder if I were developing early Alzheimer's (I'm 58). After five months, I developed severe pain in my thighs and knees and I'm exhausted all the time.

I hope this information will be useful to others,
Laura Arena

Lipitor Prescription Medication